What are the possible side effects from withdrawal from Clonidine?

default
Posted on Wed, 10 Jun 2015 in Medicines and Side Effects
Question: what r the physical effects of clonidine withdrawal?
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 1 hour later
Brief Answer:
Shakiness, nervousness, headache, increased blood pressure, but not in all.

Detailed Answer:
Yes, some people do get side effects from withdrawal from Clonidine. The most common things people experience are nervousness, headaches, shakiness and tremors. The blood pressure can also go up, particularly if you were on a high dose before.

I don't know what period of time your doctor tapered you off of the Clonidine, but it sounds like he/she did not have you stop it abruptly.

Whether you experience side effects depends on how slowly it was discontinued, how long you were on it, and also varies from one individual to the next.

If you are having significant problems with withdrawal, I would suggest calling your doctor and letting him/her know so that he or she can help you.

I hope this information helps you. Please let me know if there is anything further I can help clarify or answer on this topic.



Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 3131 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication

Recent questions on  Nervousness

doctor1 MD

I recently changed from Atenolol 100mg taken daily to Metoprolol Succ Er 100mg daily. I am experiencing difficulty making decisions, mood swings...

doctor1 MD

Hi I have MRI Scan today I am nervous. I am a panic attack sufferer and do not like closed spaces like lifts. How can I be ok?

doctor1 MD

what are the side effects of trizene? Is yohimbe a drug to be avoided?

doctor1 MD

my mother is peeing blood or we can say she sees blood in her urine this is repeating to often she in 67 years old leat she have gotten antibiotic...

doctor1 MD

Hi,From last few months whenever i have to travel alone,nervousness,anxiety start drowning on me.I start thinking abt negative things.Due To This I...

doctor1 MD

What are the negative effects of masturbating too much (seven or more times a week) for males? I heard it could lead to sunken eyes and protruding...

doctor1 MD

Iv been under lots stress suffered from panic attacks and now my anxiety levels and nervousness tend to make my life difficult , recently I started...

Get personalised answers from verified doctor in minutes across 80+ specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2